Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 278, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 7, 2012, 3:51 PM CDT for Washington County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 3:51 PM CDT (20:51 UTC)
- Expired
- Sep 7, 2012, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, MO
The radar
The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS53 KLSX 072051
SVRLSX
MOC221-072130-
/O.NEW.KLSX.SV.W.0278.120907T2051Z-120907T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 430 PM CDT
* AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTHONIES
MILL...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED HAIL TO THE SIZE OF
QUARTERS 14 MILES WEST NORTHWEST OF POTOSI AT 343 PM.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
RICHWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 3815 9107 3821 9080 3820 9078 3811 9068
3809 9068 3809 9067 3805 9064 3805 9106
TIME...MOT...LOC 2051Z 246DEG 23KT 3811 9097
HAIL...1.00IN
WIND...60 MPH
$$
TES2 follow-up statements
785
WWUS53 KLSX 072108
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT FRI SEP 7 2012
MOC221-072130-
/O.CON.KLSX.SV.W.0278.000000T0000Z-120907T2130Z/
WASHINGTON MO-
408 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WASHINGTON COUNTY UNTIL 430 PM CDT...
AT 406 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHWOODS...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS STORM HAD PRODUCED LARGE HAIL IN
CRAWFORD COUNTY AT 343 PM.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
RICHWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 3815 9107 3821 9080 3820 9078 3811 9068
3809 9068 3809 9067 3805 9064 3805 9106
TIME...MOT...LOC 2108Z 246DEG 23KT 3817 9087
HAIL...1.00IN
WIND...60 MPH
$$
TES132
WWUS53 KLSX 072127
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT FRI SEP 7 2012
MOC221-072137-
/O.EXP.KLSX.SV.W.0278.000000T0000Z-120907T2130Z/
WASHINGTON MO-
427 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON COUNTY
WILL EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3815 9107 3821 9080 3820 9078 3811 9068
3809 9068 3809 9067 3805 9064 3805 9106
TIME...MOT...LOC 2127Z 246DEG 23KT 3822 9073
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:51 PM CDT, 0 minutes earlier.
Area forecast discussion, Sep 7, 3:51 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT FRI SEP 7 2012 .SHORT TERM... ISSUED AT 302 PM CDT FRI SEP 7 2012 (TONIGHT) A RATHER POTENT COLD FRONT CURRENTLY EXTENDING FROM THE GREAT LAKES REGION SOUTHWESTWARD THROUGH NORTHEASTERN MISSOURI AND SOUTHEASTERN EVENING AND TONIGHT...COINCIDENT WITH A DEEPENING POSITIVELY TILTED UPPER LEVEL TROUGH. THE FRONT SHOULD EXIT THE CWA BY 06Z TONIGHT...THOUGH THE 500MB TROUGH AXIS IS DELAYED BEHIND THE FRONT BY AROUND 6 HOURS. THE TROUGH AXIS COMBINED WITH THE INFLUENCE OF THE RIGHT ENTRANCE REGION OF A 300MB JET SHOULD FAVOR LINGERING PRECIPITATION ACTIVITY A FEW HOURS AFTER THE FRONT PASSES. STRONG COLD AIR ADVECTION WILL BRING TEMPERATURES DOWN TONIGHT BEHIND THE FRONT...WITH OVERNIGHT LOWS GENERALLY IN THE LOW TO MIDDLE 50S ACROSS THE CWA...10-15 DEGREES COOLER THAN LAST NIGHT. JP && .LONG TERM... ISSUED AT 302 PM CDT FRI SEP 7 2012 (TOMORROW THROUGH FRIDAY) DRY...COOL...AND TRANQUIL WEATHER IS ON TAP AS THE UPPER LEVEL TROUGH DEEPENS AND MOVES EASTWARD AND HIGH PRESSURE BUILDS INTO THE REGION. MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF ANOTHER FRONT EXTENDING SOUTHWESTWARD FROM THE GREAT LAKES REGION...IMPACTING THE AREA LATE SATURDAY NIGHT AND INTO SUNDAY MORNING. HOWEVER...THERE WILL NOT BE MUCH MOISTURE TO WORK WITH...SO ASIDE FROM A WIND SHIFT...IMPACTS ASSOCIATED WITH THE FRONT WILL BE MINIMAL. BY MONDAY MORNING...AN 850MB RIDGE AXIS WILL BE OVER THE CWA AND WINDS WILL ONCE AGAIN VEER TO THE SOUTH...WITH TEMPERATURES GRADUALLY MODERATING BY MIDWEEK. COULD SEE SOME CHANGES ONCE AGAIN BY THURSDAY AND INTO FRIDAY AS ANOTHER COLD FRONT BEGINS TO SINK INTO THE REGION...THOUGH HAVE ONLY CHOSEN TO INCLUDE SLIGHT CHANCE POPS UNTIL THE MODELS CAN GET A BETTER HANDLE ON THE SYSTEM. OVERALL...NO BIG CHANGES WERE MADE TO THE EXTENDED FORECAST THIS PACKAGE AS MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH MIDWEEK. JP && .AVIATION... ISSUED AT 1221 PM CDT FRI SEP 7 2012 POTENT COLD FRONT STRETCHED FROM FAR CORNER OF SE IOWA TO JUST SOUTH OF A KIRKSVILLE TO KANSAS CITY LINE. THE AIR MASS AHEAD OF THE FRONT CONTINUES TO DESTABILIZE AND CURRENT THOUGHTS ARE THAT A LINE OF THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AFTER 20Z WHEN ITS LOCATION WILL BE SOUTH OF KUIN AND NORTH OF KCOU-KSTL. HAVE TEMPO GROUPS TO ACCOUNT FOR THE THUNDERSTORM THREAT. GUSTY NORTHWEST WINDS EXPECTED WITH INITIAL COLD FROPA AND MVFR CIGS WITH SOME LIGHT RAIN/SHOWERS IN THE WAKE OF THE FRONT. CLEARING EXPECTED FROM NORTH-SOUTH TONIGHT WITH WINDS DIMINISHING TO 10-13 KTS. SPECIFICS FOR KSTL... EXPECTING A LINE OF THUNDERSTORMS TO DEVELOP ALONG AN ENCROACHING COLD FRONT IMPACTING THE TERMINAL IN THE 20-23Z TIME FRAME. THE TEMPO GROUP ACCOUNTS FOR THIS BUT CONDITIONS COULD BE WORSE WITH THE THUNDER...ESPECIALLY STRONG WINDS. LOOKING FOR FROPA AROUND 23Z WITH GUSTY NORTHWEST WINDS AND MVFR CIGS WITH LIGHT RAIN/SHOWERS IN THE WAKE OF THE FRONT. CLEARING OVERNIGHT WITH WINDS DIMINISHING TO 10-13 KTS. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 7, 4:01 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 AM CDT FRI SEP 7 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-080915- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 401 AM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING... MAINLY ALONG AND EAST OF A SPRINGFIELD ILLINOIS TO COLUMBIA MISSOURI LINE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...ISOLATED TORNADOES AND VERY HEAVY DOWNPOURS .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING. BRITT
In the hours before
Local storm report, Sep 7, 3:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 8 NNE ROCHEPORT 39.09N 92.51W
09/07/2012 M0.88 INCH BOONE MO TRAINED SPOTTER
&&
MILLERSpecial weather statement, Sep 7, 3:45 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT FRI SEP 7 2012 MOZ073-072130- WASHINGTON MO- 345 PM CDT FRI SEP 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON COUNTY UNTIL 430 PM CDT... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANTHONIES MILL...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHWOODS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
Local storm report, Sep 7, 3:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 14 WNW POTOSI 38.01N 91.02W
09/07/2012 E1.00 INCH WASHINGTON MO TRAINED SPOTTER
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:02 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 43 min |
| Sep 7, 3:18 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 42 min |
| Sep 7, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 57 min |
| Sep 7, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 54 min |
| Sep 7, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 35 min |
| Sep 7, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 62 min |
| Sep 7, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 42 min |
| Sep 7, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 51 min |
| Sep 7, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 44 min |
| Sep 7, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 40 min |
| Sep 7, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 45 min |
| Sep 7, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Sep 7, 5:13 PM CDT | Tornado Warning | LSX | Iron, Madison, Reynolds | 32 min |
| Sep 7, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 30 min |
| Sep 7, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 23 min |
| Sep 7, 5:24 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 31 min |
| Sep 7, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage | 35 min |
| Sep 7, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 41 min |
| Sep 7, 5:50 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 40 min |
| Sep 7, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 30 min |
| Sep 7, 6:03 PM CDT | Areal Flood Advisory | LSX | Iron, Reynolds | 6 hr |
| Sep 7, 6:22 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Washington | 53 min |
| Sep 7, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.